Lightning, Sublette
- When
- June 8, 2:00 PM MST
- Where
- Sublette County, 35 mi S of Pinedale
- Injuries
- 4 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 42.767, -109.915 (the zone’s center; the record gives no point)
Oil field workers.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 8, 1:04 PM MST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 204 PM MDT FRI JUN 8 2001 THE 18Z SFC CHART SHOWS LOW PRESSURE OVER CTRL WY. SATELLITE SHOWS DEVELOPMENT OVER THE WRN MTNS BUT MORE IMPRESSIVE ON SATELLITE THAN LOOK THROUGH THE WINDOW. ISOLATED LIGHTNING STRIKES WERE OVER THE SALT RANGE. VIRGA SHOWERS WERE DISSIPATING AS THEY CROSSED OVER THE MOUNTAINS. CONTINUOUS PARADE OF WEAK SHORTWAVES IN WSW FLOW AND WEAK LOW PRESSURE AT THE SURFACE FOR THIS FCST PKG. WATER VAPOR IMAGERY INDICATES MSTR STREAM IN PACIFIC STREAMING TOWARD WYOMING WITH MAIN MSTR STILL OVER THE PACIFIC. LIMITED MSTR WILL BE KEY ELEMENT TO KEEP POPS OUT OF THE BASINS AND ONLY ISOLD IN THE MTNS. H7 TEMPS FROM 12 TO 14 DEGREES WILL MAKE IT DIFFICULT FOR STORMS TO BREAK THROUGH THE CAP. WILL MAKE EXCEPTION IN THE NE WHERE SLGT RISK EXISTS BUT AM DOUBTFUL ABOUT ANY THREAT EXCEPT GUSTY WIND. HAIL THREAT MINIMAL WITH WBZ ALMOST 12KFT. CURRENT EXTENDED LOOKS ON TRACK WITH NEW MRF. UPPER TROUGH PASSING THROUGH WILL BRING SCT POPS MON/TUE TO THE FA AND THEN RIDGING AND DRYING TREND FOR WED THROUGH FRI WITH WARMING TEMPS. .RIW...NONE. FS
WYZ005-026>028-082345- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1151 AM MDT FRI JUN 8 2001 THE SEVERE WEATHER POTENTIAL IN NORTH CENTRAL AND NORTHEAST WYOMING WILL APPROACH SLIGHT LATE THIS AFTERNOON AND THIS EVENING. SPOTTER ACTIVATION MAY BE NECESSARY LATE TODAY. DISCUSSION...SOUTHEAST WIND IN RESPONSE TO LOW PRESSURE IN CENTRAL WYOMING WILL CONTINUE TO TRANSPORT MOISTURE INTO NORTH CENTRAL AND NORTHEAST WYOMING. AS TEMPERATURES RISE INTO THE 70S TO LOWER 80S THIS AFTERNOON...A FEW THUNDERSTORMS SHOULD DEVELOP OVER THE BIG HORN MOUNTAINS AND DRIFT OVER THE BASINS. A DISTURBANCE PASSING OVER THE AREA LATE THIS AFTERNOON AND THIS EVENING WILL INTENSIFY THESE STORMS SO THAT SOME COULD PRODUCE HAIL AND STRONG GUSTY WIND. THIS OUTLOOK IS FOR THE FOLLOWING COUNTIES IN NORTH CENTRAL AND NORTHEAST WYOMING: JOHNSON BIG HORN WCJIN-WYNE FS
The Riverton/Lander radar (KRIW), 122 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
1 lightning. Local standard time, as filed.
Oil field workers.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251628.